Another Cause of Pancytopenia in a Patient Receiving Temozolomide


Pehlivan Y. , Sevinc A., Turkbeyler I. H. , Dirier A., Kalender M. E. , Camci C.

MEDICAL PRINCIPLES AND PRACTICE, vol.20, no.4, pp.377-379, 2011 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 4
  • Publication Date: 2011
  • Doi Number: 10.1159/000324800
  • Title of Journal : MEDICAL PRINCIPLES AND PRACTICE
  • Page Numbers: pp.377-379

Abstract

Objective: To report pancytopenia caused by temozolomide, a second-generation alkylating agent. Clinical Presentation and Intervention: A 22-year-old patient presenting with seizures and confusion was seen in the emergency room. Cranial magnetic resonance imaging revealed a mass. After surgery, the patient was diagnosed with glioblastoma multiforme and was given temozolomide at 150 mg/m(2) on days 1 through 5 every 4 weeks. During the last cycle of temozolomide, grade 3 thrombocytopenia persisted. Possible causes of pancytopenia including vitamin B(12) deficiency were investigated. Conclusion: This case report shows that vitamin B(12) deficiency can be a potential cause of pancytopenia and it should be kept in mind for patients receiving chemotherapy. Copyright (C) 2011 S. Karger AG, Basel